How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Thomas, MD Your Own Question

Dr. Thomas, MD
Dr. Thomas, MD, Board Certified MD
Category: Dermatology
Satisfied Customers: 63757
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Dermatology Question Here...
Dr. Thomas, MD is online now

Hello,I have acute psoriasis all over my body. I stopped

Customer Question

Hello,
I have acute psoriasis all over my body. I stopped using prescribed steroid oil as my skin became so thin tiny blood blisters would appear if I scratched my face in the night. Nothing seems to help i.e medicines or creams.
In desperation, with guidance I've resorted to coming off Lithium (it's reputed to aggravate psoriasis) I take for manic depression. Over the space of four months I will reduce from 900MG to 0 at 100MG a week.
I've suffered for two years now please help.
Regards,
Julie.
Submitted: 3 years ago.
Category: Dermatology
Expert:  Dr. Thomas, MD replied 3 years ago.
Hello
What is your question
Why would you come off lithium.
And what is replacing it?
Customer: replied 3 years ago.

My psoriasis has become unbearable. I've had to put my job as an invigilator on hold, without the steroid treatment my skin is painful and non to pleasant to look at.


Nothing I have tried other than steroid creams has any effect.


I am covered patches of psoriasis from pin prick size to that sores covering my elbows, knees,backs of my legs and elsewhere.


Both my Doctor and Psychiatrist agree that Lithium can aggravate the psoriasis. It is not a decision we made lightly, I've been on it for years for manic depression, during which time I've experienced some years without and been fine.


We discussed a replacement - epileptic or schizophrenic therapy amongst others but decided while I have an observant network of friends around me only to happy to help should I lapse I would just reduce the Lithium from 900Mg a day by 100Mg a week. CAN YOU HELP?

Expert:  Dr. Thomas, MD replied 3 years ago.
The lithium must be replaced by an effective regiment. Regardless.

The psoriasis must be treat systemically, rather than just with creams, a rheumatologist and/or dermatologist should be involved.

It sounds more like the psoriasis has never been adequately treated.

Use reply to let me know if you have further questions.
Please do not forget a positive rating.
Customer: replied 3 years ago.

Dr Thomas,

the lithium is not the issue.

Please explain what you mean by systematically and with what

Regards XXXXX XXXXX

Expert:  Dr. Thomas, MD replied 3 years ago.
For example a systemic steroid taper.
Or an immune modulating medication.

See this write up by the Mayo clinic.

http://www.mayoclinic.com/health/psoriasis/DS00193/DSECTION=treatments-and-drugs

Use reply to let me know if you have further questions.
Please do not forget a positive rating.
Expert:  Dr. Thomas, MD replied 3 years ago.
Hello
I have you in the reply box but no post

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • dermdoc19

    dermdoc19

    Dermatologist

    Satisfied Customers:

    2779
    30 years practice in general and cosmetic dermatology
< Last | Next >
  • http://ww2.justanswer.com/uploads/dermdoc19/2010-09-30_160749_Photo_122807_015.JPG dermdoc19's Avatar

    dermdoc19

    Dermatologist

    Satisfied Customers:

    2779
    30 years practice in general and cosmetic dermatology
  • http://ww2.justanswer.com/uploads/tcsatish/2009-4-14_221547_satish_pp.jpg Dr. Skinner's Avatar

    Dr. Skinner

    Dermatologist

    Satisfied Customers:

    1548
    MD , DNB ( D &V), FAAD
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    274
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology